• Previous Article
    Permanence and extinction of a non-autonomous HIV-1 model with time delays
  • DCDS-B Home
  • This Issue
  • Next Article
    Global stability and backward bifurcation of a general viral infection model with virus-driven proliferation of target cells
August  2014, 19(6): 1769-1781. doi: 10.3934/dcdsb.2014.19.1769

On the minimal speed of front propagation in a model of the Belousov-Zhabotinsky reaction

1. 

Department of Differential Equations, National Technical University, Kyiv

2. 

Facultad de Ciencias, Universidad de Chile, Santiago, Chile

3. 

Instituto de Matemática y Física, Universidad de Talca, Casilla 747, Talca

Received  June 2013 Revised  April 2014 Published  June 2014

In this paper, we answer the question about the existence of the minimal speed of front propagation in a delayed version of the Murray model of the Belousov-Zhabotinsky (BZ) chemical reaction. It is assumed that the key parameter $r$ of this model satisfies $0< r \leq 1$ that makes it formally monostable. By proving that the set of all admissible speeds of propagation has the form $[c_*,+\infty)$, we show here that the BZ system with $r \in (0,1]$ is actually of the monostable type (in general, $c_*$ is not linearly determined). We also establish the monotonicity of wavefronts and present the principal terms of their asymptotic expansions at infinity (in the critical case $r=1$ inclusive).
Citation: Elena Trofimchuk, Manuel Pinto, Sergei Trofimchuk. On the minimal speed of front propagation in a model of the Belousov-Zhabotinsky reaction. Discrete and Continuous Dynamical Systems - B, 2014, 19 (6) : 1769-1781. doi: 10.3934/dcdsb.2014.19.1769
References:
[1]

A. Boumenir and V. M. Nguyen, Perron theorem in the monotone iteration method for traveling waves in delayed reaction-diffusion equations, J. Differential Equations, 244 (2008), 1551-1570. doi: 10.1016/j.jde.2008.01.004.

[2]

M. S. P. Eastham, The Asymptotic Solution of Linear Differential Systems, Clarendon Press, Oxford, 1989.

[3]

I. R. Epstein and Y. Luo, Differential delay equations in chemical kinetics. Nonlinear models: the cross-shaped phase diagram and the Oregonator, J. Chem. Phys., 95 (1991), 244-254. doi: 10.1063/1.461481.

[4]

J. Fang and J. Wu, Monotone travelling waves for delayed Lotka-Volterra competition systems, Discrete Contin. Dyn. Syst., 32 (2012), 3043-3058. doi: 10.3934/dcds.2012.32.3043.

[5]

R. J. Field and R. M. Noyes, Oscillations in chemical systems. V. Quantitative explanation of band migration in the Belousov-Zhabotinskii reaction, J. Am. Chem. Soc., 96 (1974), 2001-2006. doi: 10.1021/ja00814a003.

[6]

S.-C. Fu, Travelling waves of a reaction-diffusion model for the acidic nitrate-ferroin reaction, Discrete Contin. Dyn. Syst. B, 16 (2011), 189-196. doi: 10.3934/dcdsb.2011.16.189.

[7]

J.-S. Guo and X. Liang, The minimal speed of traveling fronts for the Lotka-Volterra competition system, J. Dynam. Differential Equations, 23 (2011), 353-363. doi: 10.1007/s10884-011-9214-5.

[8]

J. Huang and X. Zou, Existence of traveling wavefronts of delayed reaction diffusion systems without monotonicity, Discrete Contin. Dyn. Syst., 9 (2003), 925-936. doi: 10.3934/dcds.2003.9.925.

[9]

W. Huang, Problem on minimum wave speed for a Lotka-Volterra reaction-diffusion competition model, J. Dynam. Differential Equations, 22 (2010), 285-297. doi: 10.1007/s10884-010-9159-0.

[10]

W. Huang and M. Han, Non-linear determinacy of minimum wave speed for a Lotka-Volterra competition model, J. Differential Equations, 251 (2011), 1549-1561. doi: 10.1016/j.jde.2011.05.012.

[11]

Ya. I. Kanel, The existence of a solution of traveling wave type for the Belousov-Zhabotinskii system of equations. II, Siberian Math. J., 32 (1991), 390-400.

[12]

B. Li and L. Zhang, Travelling wave solutions in delayed cooperative systems, Nonlinearity, 24 (2011), 1759-1776. doi: 10.1088/0951-7715/24/6/004.

[13]

X. Liang and X.-Q. Zhao, Spreading speeds and traveling waves for abstract monostable evolution systems J. Functional Anal., 259 (2010), 857-903. doi: 10.1016/j.jfa.2010.04.018.

[14]

G. Lin and W.-T. Li, Travelling wavefronts of Belousov-Zhabotinskii system with diffusion and delay, Appl. Math. Letters, 22 (2009), 341-346. doi: 10.1016/j.aml.2008.04.006.

[15]

G. Lin and S. Ruan, Traveling Wave Solutions for Delayed Reaction-Diffusion Systems and Applications to Lotka-Volterra Competition-Diffusion Models with Distributed Delays, J. Dynam. Differential Equations, 2014. doi: 10.1007/s10884-014-9355-4.

[16]

G. Lv and M. Wang, Traveling wave front in diffusive and competitive Lotka-Volterra systems, Nonlinear Anal. Real World Appl., 11 (2010), 1323-1329. doi: 10.1016/j.nonrwa.2009.02.020.

[17]

S. Ma, Traveling wavefronts for delayed reaction-diffusion systems via a fixed point theorem, J. Differential Equations, 171 (2001), 294-314. doi: 10.1006/jdeq.2000.3846.

[18]

J. Mallet-Paret, The Fredholm alternative for functional differential equations of mixed type, J. Dynam. Differential Equations, 11 (1999), 1-47. doi: 10.1023/A:1021889401235.

[19]

J. D. Murray, On traveling wave solutions in a model for Belousov-Zhabotinskii reaction, J. Theor. Biol., 56 (1976), 329-353. doi: 10.1016/S0022-5193(76)80078-1.

[20]

J. D. Murray, Lectures on Nonlinear Differential Equations, Models in biology, Clarendon Press, Oxford, 1977.

[21]

M. R. Roussel, The use of delay differential equations in chemical kinetics, J. Phys. Chem., 100 (1996), 8323-8330. doi: 10.1021/jp9600672.

[22]

E. Trofimchuk, M. Pinto and S. Trofimchuk, Pushed traveling fronts in monostable equations with monotone delayed reaction, Discrete Contin. Dyn. Syst., 33 (2013), 2169-2187. doi: 10.3934/dcds.2013.33.2169.

[23]

E. Trofimchuk, M. Pinto and S. Trofimchuk, Traveling waves for a model of the Belousov-Zhabotinsky reaction, J. Differential Equations, 254 (2013), 3690-3714. doi: 10.1016/j.jde.2013.02.005.

[24]

A. I. Volpert, V. A. Volpert and V. A. Volpert, Traveling Wave Solutions of Parabolic Systems, Amer. Math. Soc., Providence, 1994.

[25]

J. Wu and X. Zou, Traveling wave fronts of reaction-diffusion systems with delay, J. Dynam. Differential Equations, 13 (2001), 651-687. doi: 10.1023/A:1016690424892.

[26]

Q. Ye and M. Wang, Traveling wave front solutions of Noyes-Field System for Belousov-Zhabotinskii reaction, Nonlinear Anal., 11 (1987), 1289-1302. doi: 10.1016/0362-546X(87)90046-0.

show all references

References:
[1]

A. Boumenir and V. M. Nguyen, Perron theorem in the monotone iteration method for traveling waves in delayed reaction-diffusion equations, J. Differential Equations, 244 (2008), 1551-1570. doi: 10.1016/j.jde.2008.01.004.

[2]

M. S. P. Eastham, The Asymptotic Solution of Linear Differential Systems, Clarendon Press, Oxford, 1989.

[3]

I. R. Epstein and Y. Luo, Differential delay equations in chemical kinetics. Nonlinear models: the cross-shaped phase diagram and the Oregonator, J. Chem. Phys., 95 (1991), 244-254. doi: 10.1063/1.461481.

[4]

J. Fang and J. Wu, Monotone travelling waves for delayed Lotka-Volterra competition systems, Discrete Contin. Dyn. Syst., 32 (2012), 3043-3058. doi: 10.3934/dcds.2012.32.3043.

[5]

R. J. Field and R. M. Noyes, Oscillations in chemical systems. V. Quantitative explanation of band migration in the Belousov-Zhabotinskii reaction, J. Am. Chem. Soc., 96 (1974), 2001-2006. doi: 10.1021/ja00814a003.

[6]

S.-C. Fu, Travelling waves of a reaction-diffusion model for the acidic nitrate-ferroin reaction, Discrete Contin. Dyn. Syst. B, 16 (2011), 189-196. doi: 10.3934/dcdsb.2011.16.189.

[7]

J.-S. Guo and X. Liang, The minimal speed of traveling fronts for the Lotka-Volterra competition system, J. Dynam. Differential Equations, 23 (2011), 353-363. doi: 10.1007/s10884-011-9214-5.

[8]

J. Huang and X. Zou, Existence of traveling wavefronts of delayed reaction diffusion systems without monotonicity, Discrete Contin. Dyn. Syst., 9 (2003), 925-936. doi: 10.3934/dcds.2003.9.925.

[9]

W. Huang, Problem on minimum wave speed for a Lotka-Volterra reaction-diffusion competition model, J. Dynam. Differential Equations, 22 (2010), 285-297. doi: 10.1007/s10884-010-9159-0.

[10]

W. Huang and M. Han, Non-linear determinacy of minimum wave speed for a Lotka-Volterra competition model, J. Differential Equations, 251 (2011), 1549-1561. doi: 10.1016/j.jde.2011.05.012.

[11]

Ya. I. Kanel, The existence of a solution of traveling wave type for the Belousov-Zhabotinskii system of equations. II, Siberian Math. J., 32 (1991), 390-400.

[12]

B. Li and L. Zhang, Travelling wave solutions in delayed cooperative systems, Nonlinearity, 24 (2011), 1759-1776. doi: 10.1088/0951-7715/24/6/004.

[13]

X. Liang and X.-Q. Zhao, Spreading speeds and traveling waves for abstract monostable evolution systems J. Functional Anal., 259 (2010), 857-903. doi: 10.1016/j.jfa.2010.04.018.

[14]

G. Lin and W.-T. Li, Travelling wavefronts of Belousov-Zhabotinskii system with diffusion and delay, Appl. Math. Letters, 22 (2009), 341-346. doi: 10.1016/j.aml.2008.04.006.

[15]

G. Lin and S. Ruan, Traveling Wave Solutions for Delayed Reaction-Diffusion Systems and Applications to Lotka-Volterra Competition-Diffusion Models with Distributed Delays, J. Dynam. Differential Equations, 2014. doi: 10.1007/s10884-014-9355-4.

[16]

G. Lv and M. Wang, Traveling wave front in diffusive and competitive Lotka-Volterra systems, Nonlinear Anal. Real World Appl., 11 (2010), 1323-1329. doi: 10.1016/j.nonrwa.2009.02.020.

[17]

S. Ma, Traveling wavefronts for delayed reaction-diffusion systems via a fixed point theorem, J. Differential Equations, 171 (2001), 294-314. doi: 10.1006/jdeq.2000.3846.

[18]

J. Mallet-Paret, The Fredholm alternative for functional differential equations of mixed type, J. Dynam. Differential Equations, 11 (1999), 1-47. doi: 10.1023/A:1021889401235.

[19]

J. D. Murray, On traveling wave solutions in a model for Belousov-Zhabotinskii reaction, J. Theor. Biol., 56 (1976), 329-353. doi: 10.1016/S0022-5193(76)80078-1.

[20]

J. D. Murray, Lectures on Nonlinear Differential Equations, Models in biology, Clarendon Press, Oxford, 1977.

[21]

M. R. Roussel, The use of delay differential equations in chemical kinetics, J. Phys. Chem., 100 (1996), 8323-8330. doi: 10.1021/jp9600672.

[22]

E. Trofimchuk, M. Pinto and S. Trofimchuk, Pushed traveling fronts in monostable equations with monotone delayed reaction, Discrete Contin. Dyn. Syst., 33 (2013), 2169-2187. doi: 10.3934/dcds.2013.33.2169.

[23]

E. Trofimchuk, M. Pinto and S. Trofimchuk, Traveling waves for a model of the Belousov-Zhabotinsky reaction, J. Differential Equations, 254 (2013), 3690-3714. doi: 10.1016/j.jde.2013.02.005.

[24]

A. I. Volpert, V. A. Volpert and V. A. Volpert, Traveling Wave Solutions of Parabolic Systems, Amer. Math. Soc., Providence, 1994.

[25]

J. Wu and X. Zou, Traveling wave fronts of reaction-diffusion systems with delay, J. Dynam. Differential Equations, 13 (2001), 651-687. doi: 10.1023/A:1016690424892.

[26]

Q. Ye and M. Wang, Traveling wave front solutions of Noyes-Field System for Belousov-Zhabotinskii reaction, Nonlinear Anal., 11 (1987), 1289-1302. doi: 10.1016/0362-546X(87)90046-0.

[1]

Chikahiro Egami. Mechanism for the color transition of the Belousov-Zhabotinsky reaction catalyzed by cerium ions and ferroin. Discrete and Continuous Dynamical Systems - B, 2018, 23 (6) : 2527-2544. doi: 10.3934/dcdsb.2018061

[2]

Manjun Ma, Xiao-Qiang Zhao. Monostable waves and spreading speed for a reaction-diffusion model with seasonal succession. Discrete and Continuous Dynamical Systems - B, 2016, 21 (2) : 591-606. doi: 10.3934/dcdsb.2016.21.591

[3]

Shiwang Ma, Xiao-Qiang Zhao. Global asymptotic stability of minimal fronts in monostable lattice equations. Discrete and Continuous Dynamical Systems, 2008, 21 (1) : 259-275. doi: 10.3934/dcds.2008.21.259

[4]

Wentao Meng, Yuanxi Yue, Manjun Ma. The minimal wave speed of the Lotka-Volterra competition model with seasonal succession. Discrete and Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021265

[5]

Atsushi Yagi, Koichi Osaki, Tatsunari Sakurai. Exponential attractors for Belousov-Zhabotinskii reaction model. Conference Publications, 2009, 2009 (Special) : 846-856. doi: 10.3934/proc.2009.2009.846

[6]

Dmytro Marushkevych, Alexandre Popier. Limit behaviour of the minimal solution of a BSDE with singular terminal condition in the non Markovian setting. Probability, Uncertainty and Quantitative Risk, 2020, 5 (0) : 1-. doi: 10.1186/s41546-020-0043-5

[7]

Mohammed Mesk, Ali Moussaoui. On an upper bound for the spreading speed. Discrete and Continuous Dynamical Systems - B, 2022, 27 (7) : 3897-3912. doi: 10.3934/dcdsb.2021210

[8]

Yu-Juan Sun, Li Zhang, Wan-Tong Li, Zhi-Cheng Wang. Entire solutions in nonlocal monostable equations: Asymmetric case. Communications on Pure and Applied Analysis, 2019, 18 (3) : 1049-1072. doi: 10.3934/cpaa.2019051

[9]

Karel Hasík, Jana Kopfová, Petra Nábělková, Sergei Trofimchuk. On pushed wavefronts of monostable equation with unimodal delayed reaction. Discrete and Continuous Dynamical Systems, 2021, 41 (12) : 5979-6000. doi: 10.3934/dcds.2021103

[10]

Kazuo Aoki, François Golse. On the speed of approach to equilibrium for a collisionless gas. Kinetic and Related Models, 2011, 4 (1) : 87-107. doi: 10.3934/krm.2011.4.87

[11]

Lluís Alsedà, David Juher, Pere Mumbrú. Minimal dynamics for tree maps. Discrete and Continuous Dynamical Systems, 2008, 20 (3) : 511-541. doi: 10.3934/dcds.2008.20.511

[12]

Gabriel Ponce, Ali Tahzibi, Régis Varão. Minimal yet measurable foliations. Journal of Modern Dynamics, 2014, 8 (1) : 93-107. doi: 10.3934/jmd.2014.8.93

[13]

Virginie Bonnaillie-Noël, Corentin Léna. Spectral minimal partitions of a sector. Discrete and Continuous Dynamical Systems - B, 2014, 19 (1) : 27-53. doi: 10.3934/dcdsb.2014.19.27

[14]

Kristian Bjerklöv, Russell Johnson. Minimal subsets of projective flows. Discrete and Continuous Dynamical Systems - B, 2008, 9 (3&4, May) : 493-516. doi: 10.3934/dcdsb.2008.9.493

[15]

Romar dela Cruz, Michael Kiermaier, Sascha Kurz, Alfred Wassermann. On the minimum number of minimal codewords. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2020130

[16]

Nancy Guelman, Jorge Iglesias, Aldo Portela. Examples of minimal set for IFSs. Discrete and Continuous Dynamical Systems, 2017, 37 (10) : 5253-5269. doi: 10.3934/dcds.2017227

[17]

Tomasz Dlotko, Tongtong Liang, Yejuan Wang. Critical and super-critical abstract parabolic equations. Discrete and Continuous Dynamical Systems - B, 2020, 25 (4) : 1517-1541. doi: 10.3934/dcdsb.2019238

[18]

Litao Guo, Bernard L. S. Lin. Vulnerability of super connected split graphs and bisplit graphs. Discrete and Continuous Dynamical Systems - S, 2019, 12 (4&5) : 1179-1185. doi: 10.3934/dcdss.2019081

[19]

Shu-Yu Hsu. Super fast vanishing solutions of the fast diffusion equation. Discrete and Continuous Dynamical Systems, 2020, 40 (9) : 5383-5414. doi: 10.3934/dcds.2020232

[20]

Elena Trofimchuk, Manuel Pinto, Sergei Trofimchuk. Pushed traveling fronts in monostable equations with monotone delayed reaction. Discrete and Continuous Dynamical Systems, 2013, 33 (5) : 2169-2187. doi: 10.3934/dcds.2013.33.2169

2020 Impact Factor: 1.327

Metrics

  • PDF downloads (65)
  • HTML views (0)
  • Cited by (4)

[Back to Top]